Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Nausea and acidity due to anti-TB drugs - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2004
Answered : 36 Questions
User :   Hi, My mother has been diagnosed with glandular TB and has been prescribed the drug AKT-4. After 3 days of taking this drug she feels extreme nausea and acidity. We have tried administering this drug under hospital observation with same effect. She is unable to eat anything during this condition. We have currently stopped giving this drug. My question is, is there an alternate drug to cure her of TB and if so, what is it?
Doctor :   Hi
User :   hullo are you there
Doctor :   Since when is she having these symptoms?
Doctor :   The antitubercular drugs do have a side effect of gastritis.
User :   she was diagnosed a month back. She is 73 years old. The symptoms started Aug 6
Doctor :   The symptoms that your mother is experiencing is probably due to it.
Doctor :   Unfortunately, the treatment for tuberculosis is by medical drugs alone.
User :   yes but in her case it seems very severe. the last time we tried this was last wednesday. the acidity and nausea started on Saturday and since then we stopped it
User :   we had admit her twice in a hospital due to this drug.
Doctor :   You can use antacid and antigastritis medications before taking the antitubercular drugs which should be able to help her.
User :   we did that. we used both IV and oral consumption. but the nausea remains
User :   she is even now recovering from it though we stopped the drug since Sunday
User :   is there an alternative to AKT-4
Doctor :   AKT-4 is a drug consisting of 4 antitubercular drugs in it.
Doctor :   There are other alternative forms such as AKT -3
Doctor :   or alternatively individual drugs of this package is given.
User :   will it cure TB and what are its side-affects
User :   individual ?
Doctor :   This however is decided by her weight and presence of other illness.
Doctor :   The appropriate package that is suitable for her is decided by her treating doctor.
User :   her weight is about 60-62 Kgms.
User :   ok. Is it her age which is causing these extreme reaction.
Doctor :   These symptoms are probably severe, if she had history of gastritis in the past.
User :   yes she does have a history
Doctor :   I suggest you to follow the measures that can prevent gastritis such as
Doctor :   1. Taking the pills (except for rifampicin) after food.
Doctor :   2. Avoiding spicy diet.
Doctor :   3. Regular dietary habbits.
User :   is that all?
Doctor :   4. Use of antinausea drugs along with antacids and oral antigastritis drugs
Doctor :   half an hour before her food.
User :   and is that antinausea drug to be intravenously given or orally
Doctor :   5. regular sleeping.
Doctor :   You can take the antinausea medication orally half an hour before meals.
Doctor :   Along with the antigastritis medications.
User :   ok that was helpful. but to be frank, we did exactly that the last time
User :   I could try 2 and 3 along with others
User :   last question - which of the three drugs cause the nausea?
Doctor :   And instead of taking the whole AKT 4 pack together, you can break it up into individual drugs
Doctor :   which can be taken over a period of a day.
Doctor :   Are you there?
Doctor :   Hi
Doctor :   Are you there?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor